Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 86, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 14, 2025, 6:46 PM CDT for Wayne County, Tennessee. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2025, 6:46 PM CDT (23:46 UTC)
- Expired
- Aug 14, 2025, 8:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, TN
The radar
The Nashville radar (KOHX), 158 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
106
WGUS54 KOHX 142346
FFWOHX
TNC181-150145-
/O.NEW.KOHX.FF.W.0086.250814T2346Z-250815T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
646 PM CDT Thu Aug 14 2025
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Central Wayne County in middle Tennessee...
* Until 845 PM CDT.
* At 646 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Waynesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3522 8777 3523 8793 3533 8794 3536 8787
3534 8778
FLASH FLOOD...RADAR INDICATED
$$
27What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 6:17 PM CDT, 29 minutes earlier. Its key messages:
- Updated at 610 PM CDT Thu Aug 14 2025
- Evening storms will continue to wane. No severe weather is expected.
- Heat returns tomorrow, with high temperatures in the mid to upper 90s. Heat indices rise into the low triple digits west of the Cumberland Plateau.
Area forecast discussion, Aug 14, 6:17 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Nashville TN 617 PM CDT Thu Aug 14 2025 ...New UPDATE, AVIATION... .KEY MESSAGES... Updated at 610 PM CDT Thu Aug 14 2025 - Evening storms will continue to wane. No severe weather is expected. - Heat returns tomorrow, with high temperatures in the mid to upper 90s. Heat indices rise into the low triple digits west of the Cumberland Plateau. && .UPDATE... Issued at 610 PM CDT Thu Aug 14 2025 We've still got a couple of these outflow-driven storms ongoing across Middle TN at update time. They aren't causing any real issues as we have started to lose the heating of the day and lapse rates are garbage. Bigger issue will be fog tonight. Guidance is suggest more widespread coverage and some could be dense. An advisory may become necessary before midnight. Use caution during the morning commute. && .SHORT TERM... (Rest of today through Friday) Issued at 1103 AM CDT Thu Aug 14 2025 After some areas of fog this morning, the sun has come out with Cu developing along the plateau. There have been some isolated showers so far. Expect more scattered storms to develop as the morning and early afternoon hours progress with a shortwave moving across the area. Precipitable water values are not as high today with values around 1.7-1.9" but rainfall will still be heavy with the storms that develop. With less coverage today and slightly lower atmospheric moisture, I think the flash flood threat is a little lower today compared to the last couple of days. Still, some localized flash flooding can not be completely ruled out. There is a high chance that areas of fog develop again overnight with a medium chance of areas of dense fog. We will have to keep an eye out for the need of a Dense Fog Advisory tonight. On Friday, the pattern will be transitioning from the active few days we've had this week to a upper high-dominated pattern. The high will start to gain strength on Friday but there will still be a low chance of some isolated to scattered storms. Some highs in the Nashville metro and west of I-65 will reach the mid 90s. && .LONG TERM... (Friday Night through next Thursday) Issued at 1103 AM CDT Thu Aug 14 2025 The upper high will be centered over Arkansas and Missouri over the weekend with our high temperatures climbing into the mid to possibly upper 90s by Sunday. The subsidence will keep rain and storm chances minimal. NBM operational guidance shows upper 90s to around 100 degrees for areas west of the plateau Monday and Tuesday but that is around the 75th percentile of ensemble members so I'm not ready to completely bite. As far as excessive heat concerns, it will be hot, no doubt, but dew points will not be extreme with values in the upper 60s to lower 70s during the afternoon. This will equate to afternoon heat indices in the upper 90s to less than 105. Looking out in the far future, once we get past Wednesday it looks like some slightly cooler air will arrive towards the end of the week as the high breaks down and is pushed westward. && .AVIATION... (00Z TAFS) Issued at 610 PM CDT Thu Aug 14 2025 Storms have started to wane for the evening, so should not be impacting terminals. CSV could be the only exception for the next hour, any cat changes will be very brief. Bigger issue will be reductions in cats due to fog tonight. Medium to high chances of IFR to VLIFR at all terminals except BNA after 05Z tonight. VFR should return by 13-14Z Friday. Winds will be light and vrb. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 95 74 97 / 20 20 0 0 Clarksville 72 94 73 96 / 10 10 0 0 Crossville 67 86 67 88 / 30 20 0 10 Columbia 72 93 71 96 / 30 20 0 10 Cookeville 70 88 69 90 / 20 20 0 10 Jamestown 68 88 67 90 / 10 20 0 10 Lawrenceburg 71 92 70 94 / 30 30 0 10 Murfreesboro 72 94 71 96 / 20 20 0 10 Waverly 71 93 71 96 / 10 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......Unger SHORT TERM...Reagan LONG TERM....Reagan AVIATION.....Unger
In the hours before
Special weather statement, Aug 14, 6:37 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
637 PM CDT Thu Aug 14 2025
TNZ093-150000-
Wayne TN-
637 PM CDT Thu Aug 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WAYNE COUNTY
THROUGH 700 PM CDT...
At 636 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Waynesboro. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waynesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3531 8775 3521 8784 3523 8798 3534 8797
3539 8788
TIME...MOT...LOC 2336Z 124DEG 1KT 3530 8787
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:37 PM CDT | Special Weather Statement | OHX | Wayne | 23 min |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.